It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2006, 11:24 AM   #1
Member
(female)
 
Join Date: Mar 2005
Posts: 63
beachcomber82 HB User
post-partum, weaning off meds

Hello, I am on paxil for post partum and have started weaning myself off. I am now down to half a pill every second night and I am feeling very light headed, sometimes dizzy...anyone experience this when weaning off anti-depressants?

 
Old 12-28-2006, 12:34 PM   #2
Member
(female)
 
Join Date: Dec 2006
Location: PA
Posts: 73
brooke50 HB User
Re: post-partum, weaning off meds

I took paxil for about 8 months and when I tried to go off it I got these weird shock like sensations. It was awful, so when I was down to 5 or 10 mgs my doctor switched me to 10 mgs of prozac and it worked! I didn't have any withdrawal. If things get too bad I would ask about switching meds for about 2 weeks.
take care,
brooke

 
Sponsors Lightbulb
   
Old 12-29-2006, 08:05 AM   #3
Senior Member
(male)
 
Join Date: Jul 2003
Posts: 289
Breezes HB User
Re: post-partum, weaning off meds

I went through Paxil withdrawal for many months. The dizziness was disabling unless I tapered very, very slowly. A pill cutter was a must for cutting up small pieces. Adding Zoloft near the end helped me to finally get off it.

 
Old 12-29-2006, 08:49 AM   #4
SOE SOE is offline
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,154
SOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: post-partum, weaning off meds

You need to taper slowly EVERY day -- NOT every other day. By tapering every other day you keep your body in a constant state of withdrawal and you don't give it the chance to adjust to lower doses.

 
Old 12-29-2006, 10:16 AM   #5
Veteran
(female)
 
Join Date: Jul 2006
Posts: 347
msbibe HB User
Re: post-partum, weaning off meds

I've heard the same thing that sickofeffexor said about taking it daily.

Paxil is available in liquid form, for tapering off very slowly. Or, adding a different SSRI like Prozac, towards the end of your taper and then tapering off that can really help. Prozac has a long "half life" so it makes it easier to taper from, apparently.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
To Anyone Suffering from Post Nasal Drip Chrislynn Alternative Medicine 33 06-27-2011 02:58 PM
Post nasal drip? chook439 Acid Reflux / GERD 5 04-12-2011 09:38 AM
almost 7 weeks post op pttd surgery sportgirll Foot & Ankle Problems 70 08-07-2010 08:18 PM
Recovery post bilateral Akin, Weil, and hammertoe correction Reba01 Foot & Ankle Problems 0 04-20-2010 05:55 PM
issues w/ surgeon, heading to post-op appt -help Wymom94 Spinal Cord Disorders 13 06-20-2008 07:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!